Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 73, NWS Tallahassee, FL

March 28, 2009Holmes County, Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 28, 2009, 1:38 AM CDT for Holmes County, Walton County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2009, 1:38 AM CDT (06:38 UTC)
Expired
Mar 28, 2009, 2:17 AM CDT
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Holmes County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 40 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 1:17 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 280638
SVRTAE
FLC059-131-280730-
/O.NEW.KTAE.SV.W.0073.090328T0638Z-090328T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
138 AM CDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
  NORTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
  THIS INCLUDES THE CITY OF DE FUNIAK SPRINGS...

* UNTIL 230 AM CDT

* AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 30 MILES NORTHWEST OF DE FUNIAK
  SPRINGS TO 24 MILES NORTHWEST OF DE FUNIAK SPRINGS TO 21 MILES
  NORTHWEST OF DE FUNIAK SPRINGS TO 18 MILES WEST OF DE FUNIAK
  SPRINGS...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF
  ANDALUSIA TO 24 MILES SOUTH OF ANDALUSIA TO 21 MILES NORTHWEST OF
  DE FUNIAK SPRINGS TO 18 MILES WEST OF DE FUNIAK SPRINGS...AND
  MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DE FUNIAK SPRINGS BY 200 AM CDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWEST GEORGIA.

LAT...LON 3099 8639 3099 8580 3100 8571 3098 8571
      3073 8586 3069 8639 3084 8639
TIME...MOT...LOC 0638Z 264DEG 33KT 3106 8638 3098 8634
          3093 8632 3078 8636

$$

25-CAMP
1 follow-up statement
000 
WWUS52 KTAE 280717
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 AM EDT SAT MAR 28 2009

FLC059-131-280727-
/O.CAN.KTAE.SV.W.0073.000000T0000Z-090328T0730Z/
HOLMES FL-WALTON FL-
217 AM CDT SAT MAR 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALTON AND
WESTERN HOLMES COUNTIES IS CANCELLED...

THE THUNDERSTORMS HAS WEAKENED BELOW SEVERE LIMITS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWEST GEORGIA.

LAT...LON 3099 8639 3099 8580 3100 8571 3098 8571
      3073 8586 3069 8639 3084 8639
TIME...MOT...LOC 0717Z 264DEG 33KT 3110 8596 3102 8593
          3097 8591 3082 8595

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:07 AM CDT, 31 minutes earlier.

Area forecast discussion, Mar 28, 1:07 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 AM EDT SAT MAR 28 2009

...POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL CONTINUES
TODAY...

.SHORT TERM (TODAY THROUGH MONDAY)...DEEP UPPER LOW CURRENTLY
SITUATED IN THE RED RIVER VALLEY WILL MOVE EAST AND THEN NORTHEAST
TO THE BOOTHEEL OF MISSOURI TODAY. ASSOCIATED SFC LOW PRESSURE WILL
CONTINUE TO RAPIDLY DEEPEN ACROSS THE MISSISSIPPI RIVER...LIFTING
NORTH AND EAST THROUGH THE DAY. THE COLD FRONT ASSOCIATED WITH THIS
SYSTEM WILL SWEEP ACROSS THE GULF COAST THROUGH THE DAY
TODAY...REACHING THE BIG BEND BY EARLY THIS EVENING.

COMPLEX AND DYNAMIC WEATHER EVENT WILL UNFOLD TODAY AHEAD OF THE
FRONTAL BOUNDARY. STRONG TO SEVERE STORMS ARE ONGOING THIS MORNING
ACROSS SOUTHWEST ALABAMA AND SOUTHERN MISSISSIPPI. THIS ACTIVITY IS
FOCUSED ALONG A WARM FRONT/OUTFLOW BOUNDARY WHICH EXTENDS EAST ALONG
THE GULF COAST INTO THE PANHANDLE. THIS ACTIVITY IS EXPECTED TO
PROGAGATE EAST ALONG THE BOUNDARY THROUGH THE REMAINDER OF THE NIGHT
AND INTO THE DAYLIGHT HOURS ON SATURDAY. AS THE COMPLEX MOVES
EAST...THE SOUTHERLY LOW LEVEL JET IS FORECAST TO INTENSIFY ACROSS
THE PANHANDLE AND SOUTHEAST ALABAMA. THIS WILL LIKELY MAINTAIN THE
THREAT FOR SEVERE WEATHER WITH THIS COMPLEX AS IT MOVES INTO THE
WESTERN CWA BY SUNRISE.

THIS INITIAL THUNDERSTORM COMPLEX EXPECTED TO CROSS THE FORECAST
AREA DURING THE FIRST HALF OF SATURDAY. ADDITIONAL STORMS...POSSIBLY
SEVERE...ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS AS THE
COLD FRONT APPROACHES AND THE REGION COMES UNDER THE INFLUENCE OF
THE RIGHT ENTRANCE REGION TO A 120+ KNOT UPPER JET.

ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TODAY...RANGING FROM
ISOLATED TORNADOES TO DAMAGING STRAIGHT LINE WINDS TO LARGE HAIL.
DEEP LAYER SHEAR OF 40-60 KNOTS IS ANTICIPATED THROUGHOUT THE DAY
ALONG WITH FORECAST CAPES AOA 1000J/KG. THE AXIS OF THE
AFOREMENTIONED SFC BOUNDARY WILL LIKELY BE THE FOCUS OF THE HIGHEST
RISK FOR TORNADOES TODAY.  ADDITIONALLY...DEEP LAYER MOISTURE WILL
REMAIN AMPLE...WITH STORMS TRAVELING OVER ALREADY SATURATED AREAS.
THUS...THE POTENTIAL FOR FLOODING WILL CONTINUE TODAY.

MUCH DRIER AIR MASS WILL MOVE INTO THE REGION FOR SUNDAY AND MONDAY.
WHILE AFTERNOON HIGHS ARE NOT EXPECTED TO DROP MUCH...MORNING LOWS
SUNDAY AND MONDAY MORNINGS WILL BE SIGNIFICANTLY COOLER.

.LONG TERM (MONDAY NIGHT-SATURDAY)...THE ACTIVE AND PROGRESSIVE
MID/UPPER PATTERN OF THE SHORT TERM WILL CONTINUE THROUGH THE
EXTENDED PERIOD. HIGH PRESSURE RIDGE WILL QUICKLY EXIT THE EASTERN
CONUS AS THE NEXT PLAINS TROUGH AND ASSOCIATED SURFACE COLD FRONT
MOVES FROM THE MS VALLEY TUESDAY TO THE APPALACHIANS AND SOUTHEAST
CONUS ON WEDNESDAY. BOTH THE 28/00Z GFS AND 27/12Z EURO DEPICT A
LOW PRESSURE WAVE DEVELOPING ALONG THE FRONT NEAR THE CENTRAL GULF
COAST...AND MOVE IT NORTHEAST TOWARD THE CAROLINAS WEDNESDAY
AFTERNOON. THIS PROCESS WILL DRAG THE FRONT INTO NORTHERN FL AND
NORTHEAST GULF WEDNESDAY NIGHT THEN STALL. THEN THE FRONT LIFTS
RAPIDLY NORTHWARD AS A WARM FRONT THURSDAY AHEAD OF A STRONGER LOW
PRESSURE SYSTEM WHICH WILL MOVE ACROSS THE MIDWEST AND OH VALLEY
THURSDAY NIGHT AND FRIDAY. THE TRAILING COLD FRONT WILL SWEEP
EASTWARD ACROSS THE REGION FRIDAY...WITH DRIER AIR IN ITS WAKE.
AFTER A COOL START TUESDAY...LOW TEMPS WILL MODERATE TO ABOVE
NORMAL. HIGH TEMPS WILL AVERAGE NEAR TO SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...MOIST UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION
THROUGH SATURDAY. A SERIES OF UPPER LEVEL DISTURBANCES INTERACTING
WITH A WARM FRONTAL BOUNDARY...MOVING NORTHWARD FROM THE NORTHERN
GULF OF MEXICO ACROSS THE AREA OVERNIGHT...WILL CONTINUE TO PRODUCE
SHOWERS AND ISOLATED THUNDERSTORMS. ON SATURDAY...A COLD FRONT WILL
MOVE EASTWARD ACROSS THE GULF COAST STATES...REACHING KDHN AND KPFN
BY LATE MORNING...AND ACROSS THE REMAINING TERMINALS SATURDAY
AFTERNOON AND EVENING. EXPECT GUSTY SOUTH WINDS AHEAD OF THE
FRONT...WITH STRONG TO SEVERE THUNDERSTORMS ALONG AND IN ADVANCE OF
THE FRONT. WINDS WILL SHIFT TO THE SOUTHWEST AND WEST SATURDAY
NIGHT...WITH SHOWERS AND STORMS ENDING FROM WEST TO EAST.

&&

.MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH
TONIGHT WITH THE FROPA. OFFSHORE WINDS BEHIND THE FRONT WILL
GRADUALLY SUBSIDE SUNDAY BEFORE SHIFTING TO THE EAST MONDAY AS
HIGH PRESSURE BUILDS TO THE NORTH. WINDS WILL LIKELY INCREASE ONCE
AGAIN BY TUESDAY AS THE NEXT FRONT APPROACHES THE REGION.

&&

.FIRE WEATHER...NO CONCERNS TODAY. RED FLAG CONDITIONS WILL BE
POSSIBLE SUNDAY AND MONDAY AFTERNOON FOR THE INLAND FL ZONES WITH A
DRIER AIR MASS IN PLACE.

&&

.HYDROLOGY...RAINFALL ACCUMULATIONS DURING THE PAST 24 HOURS RANGED
FROM ONE TO THREE INCHES ACROSS THE FLORIDA PANHANDLE...SOUTHWEST
GEORGIA...AND WESTERN BIG BEND.

ACTIVE RAIN PRODUCING SYSTEMS WILL CONTINUE TO DEVELOP AND
CONTRIBUTE TO ADDITIONAL RAINFALL ACROSS MUCH OF THE AREA TODAY AND
TONIGHT...AND AGAIN DURING THE MIDDLE OF NEXT WEEK. 24 HOUR RAINFALL
TOTALS THROUGH SATURDAY NIGHT WILL GENERALLY BE FROM TWO TO FOUR
INCHES ACROSS THE WESTERN TWO-THIRDS OF THE HSA...WITH LOCALLY AS
MUCH AS FOUR TO SIX INCHES POSSIBLE. THIS WET PATTERN WILL GENERATE
SIGNIFICANT RISES ON RIVER BASINS. THE BASINS AT MOST RISK FOR RAPID
RISES WILL BE: CHOCTAWHATCHEE...PEA...CHATTAHOOCHEE...OCHLOCKONEE...
FLINT...ST MARKS...AND APALACHICOLA RIVERS. BRIEF INTENSE BANDS OF
RAINFALL ASSOCIATED WITH PASSING LINES OF STRONG THUNDERSTORMS
DURING EACH EVENT MAY GENERATE LOCALIZED FLOODING ON SMALLER CREEKS
AND STREAMS.

FORECASTERS AT NWS TALLAHASSEE WILL CONTINUE TO MONITOR HYDROLOGIC
CONDITIONS AND ISSUE FLOOD PRODUCTS AS NEEDED. A FLOOD WATCH REMAINS
IN EFFECT FOR THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA...SOUTHWEST
GEORGIA AND THE WESTERN BIG BEND THROUGH SATURDAY EVENING.

FOR ADDITIONAL INFORMATION GO TO THE FOLLOWING WEB SITE:
HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  75  53  73  42  76 /  90  50  10  10  10
PANAMA CITY  73  53  69  50  73 /  90  20  10  10  10
DOTHAN       73  47  68  40  74 / 100  20  10  10  10
ALBANY       73  50  69  41  75 /  90  30  10  10  10
VALDOSTA     77  55  73  43  75 /  80  70  10  10  10
CROSS CITY   81  59  74  43  77 /  70  70  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     BAKER...CALHOUN...CLAY...DECATUR...DOUGHERTY...EARLY...
     GRADY...LEE...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS.

FL...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...COASTAL WALTON...FRANKLIN...GADSDEN...GULF...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LEON...
     LIBERTY...WAKULLA...WASHINGTON.

     HIGH SURF ADVISORY UNTIL 2 AM EDT SUNDAY FOR THE FOLLOWING
     ZONES: FRANKLIN.

     HIGH SURF ADVISORY UNTIL 4 PM CDT SUNDAY FOR THE FOLLOWING
     ZONES: BAY...COASTAL WALTON...GULF.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING
     ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
     OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
     WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
     WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
     NM.

&&

CAMP/JAMSKI
Hazardous weather outlook, Mar 27, 3:41 AM CDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 AM EDT FRI MAR 27 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
441 AM EDT FRI MAR 27 2009 /341 AM CDT FRI MAR 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE THROUGH SATURDAY
NIGHT...

...A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING FOR
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE EASTERN FLORIDA
PANHANDLE...

...HIGH SURF ADVISORY ALONG THE FLORIDA BIG BEND AND PANHANDLE
COAST...

...HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND
PANHANDLE COAST...

...SMALL CRAFT ADVISORY FOR HIGH WINDS AND SEAS...

AN AREA OF LOW PRESSURE WILL MOVE FROM LOUISIANA NORTHEAST INTO
CENTRAL GEORGIA TODAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS
WILL ACCOMPANY THIS SYSTEM...ALONG WITH VERY HEAVY RAINFALL. LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE TODAY
ACROSS THE FLORIDA PANHANDLE AND WESTERN BIG BEND...SOUTHEAST
ALABAMA...AND SOUTHWEST GEORGIA.

PORTIONS OF THIS SAME AREA MAY RECEIVE 2 TO 4 ADDITIONAL INCHES OF
RAIN TODAY...LEADING TO THE POSSIBILITY OF FLOODING ALONG AREA
RIVERS AND STREAMS.

THE STRONG ONSHORE FLOW TODAY THROUGH THE WEEKEND WILL LEAD TO
HAZARDOUS SURF CONDITIONS AT AREA BEACHES AND HAZARDOUS SEAS OVER
THE MARINE WATERS. TIDES OF 1 TO 2 FEET ABOVE NORMAL WILL BE
POSSIBLE THROUGH EARLY SUNDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION SATURDAY
AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE WITH THE FRONT...ALONG WITH ADDITIONAL HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED WHEN AND IF A SEVERE THUNDERSTORM
OR TORNADO WATCH IS ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, Mar 28, 12:27 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
127 AM EDT SAT MAR 28 2009

FLZ028-034-280615-
DIXIE-TAYLOR-
127 AM EDT SAT MAR 28 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN DIXIE AND
SOUTHERN TAYLOR COUNTIES...

* UNTIL 215 AM EDT

AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES WEST OF STEINHATCHEE...MOVING NORTHEAST
AT 25 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 5:26 AM CDTSevere Thunderstorm WarningTAEWalton49 min
Mar 28, 6:03 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton42 min
Mar 28, 6:49 AM CDTAreal Flood AdvisoryTAEHolmes, Walton116 min
Mar 28, 7:29 AM CDTFlash Flood WarningTAEWalton2 hr
Mar 28, 7:51 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton39 min
Mar 28, 8:13 AM CDTTornado WarningTAEHolmes32 min
Mar 28, 8:27 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington48 min
Mar 28, 8:42 AM CDTFlash Flood WarningTAEHolmes, Walton2 hr
Mar 28, 8:56 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton49 min
Mar 28, 9:10 AM CDTSevere Thunderstorm WarningTAEJackson50 min
Mar 28, 9:51 AM CDTFlash Flood WarningTAEHolmes, Jackson, Walton, Washington6 hr
Mar 28, 10:14 AM CDTFlash Flood WarningTAEJackson2 hr
Mar 28, 10:18 AM CDTSpecial Marine WarningTAE87 min
Mar 28, 10:23 AM CDTCoastal Flood AdvisoryTAEBay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more11 hr
Mar 28, 11:02 AM CDTSevere Thunderstorm WarningTAEHolmes43 min
Mar 28, 11:21 AM CDTRiver Flood WarningTAEHolmes, Washington13 days
Mar 28, 11:26 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson49 min
Mar 28, 11:31 AM CDTRiver Flood WarningTAEGadsden, Leon16 days
Mar 28, 11:32 AM CDTRiver Flood WarningTAEWakulla26 days
Mar 28, 11:50 AM CDTSpecial Marine WarningTAE85 min
Mar 28, 12:45 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Walton, Washington45 min
Mar 28, 1:01 PM CDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty44 min
Mar 28, 1:15 PM CDTAreal Flood WarningTAEHolmes, Jackson, Walton8 hr
Mar 28, 1:16 PM CDTSpecial Marine WarningTAE89 min
Mar 28, 1:44 PM CDTAreal Flood AdvisoryTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 4 more2 hr
Mar 28, 1:49 PM CDTSevere Thunderstorm WarningTAEJackson26 min
Mar 28, 2:48 PM CDTSevere Thunderstorm WarningTAEGadsden42 min
Mar 28, 3:21 PM CDTAreal Flood WarningTAEJackson8 hr
Mar 28, 3:21 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more12 hr
Mar 28, 3:21 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more38 hr
Mar 28, 3:34 PM CDTSpecial Marine WarningTAE116 min
Mar 28, 4:36 PM CDTRiver Flood WarningTAEJackson10 days
Mar 28, 4:36 PM CDTRiver Flood WarningTAECalhoun13 days
Mar 28, 5:33 PM CDTSpecial Marine WarningTAE87 min
Mar 28, 6:03 PM CDTAreal Flood WarningTAEBay, Calhoun, Gadsden, Holmes, Jackson, Walton and 1 more6 hr
Mar 28, 6:20 PM CDTSevere Thunderstorm WarningTAEDixie40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.